Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 15, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 2, 2009, 2:31 PM EST for 5 counties in Florida. It took effect at Mar 3, 2009, 10:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2009, 2:31 PM EST (19:31 UTC)
- In effect from
- Mar 3, 2009, 10:00 AM EST
- Expired
- Mar 3, 2009, 7:53 PM EST
- In force
- 10 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 021931 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 231 PM EST MON MAR 2 2009 FLZ168-172-173-030100- /O.CAN.KMFL.FW.A.0014.090303T1600Z-090304T0100Z/ /O.CON.KMFL.FW.W.0014.000000T0000Z-090303T0100Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 231 PM EST MON MAR 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... ...FIRE WEATHER WATCH FOR TUESDAY HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR TUESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. A DRIER AIRMASS CONTINUES TO SPILL INTO SOUTH FLORIDA THIS AFTERNOON BEHIND A COLD FRONT THAT MOVED THROUGH DURING SUNDAY AFTERNOON. THIS WILL CONTINUE TO CAUSE RELATIVE HUMIDITY VALUES TO REMAIN BELOW 35% ACROSS MOST OF SOUTH FLORIDA THIS AFTERNOON AND EVENING FOR 4 HOURS OR MORE. DEW POINTS WILL REMAIN IN THE MID 30S AREA WIDE THIS AFTERNOON AND EVENING. BY TUESDAY, THE RIDGE OF HIGH PRESSURE OVER THE SOUTHEASTERN STATES RESPONSIBLE FOR THE DRY AIRMASS WILL SLIDE FAR ENOUGH EAST TO ALLOW WINDS ACROSS THE REGION TO BECOME MORE NORTHEAST AND THEREFORE OFF THE ATLANTIC. THIS WILL LIKELY KEEP THE EAST COASTAL SECTIONS OF SOUTH FLORIDA OUT OF RED FLAG CONDITIONS TUESDAY AND WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR DURING THE NEXT 24 HOURS. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR DURING THE NEXT 48 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ063-066>075-174-030915- /O.UPG.KMFL.FW.A.0014.090303T1600Z-090304T0100Z/ /O.NEW.KMFL.FW.W.0015.090303T1500Z-090304T0100Z/ /O.CON.KMFL.FW.W.0014.000000T0000Z-090303T0100Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-FAR SOUTH MIAMI DADE- 231 PM EST MON MAR 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. A MUCH DRIER AIRMASS CONTINUES TO SPILL INTO SOUTH FLORIDA THIS MORNING BEHIND A COLD FRONT THAT MOVED THROUGH DURING SUNDAY AFTERNOON. THIS WILL CAUSE RELATIVE HUMIDITY VALUES TO REMAIN BELOW 35% ACROSS MOST IF NOT ALL OF SOUTH FLORIDA THIS AFTERNOON AND EVENING FOR 4 HOURS OR MORE AND AGAIN DURING TUESDAY AFTERNOON. HIGH TEMPERATURES WILL ONLY CLIMB INTO THE UPPER 60S BUT DEW POINTS WILL FALL INTO THE MID 30S AREA WIDE THIS AFTERNOON WITH SIMILAR CONDITIONS EXPECTED FOR TUESDAY. BY TUESDAY, THE RIDGE OF HIGH PRESSURE OVER THE SOUTHEASTERN STATES RESPONSIBLE FOR THE COOL AND DRY AIRMASS WILL SLIDE FAR ENOUGH EAST TO ALLOW WINDS ACROSS THE REGION TO BECOME MORE NORTHEAST AND THEREFORE OFF THE ATLANTIC. THIS WILL LIKELY KEEP THE EASTERN COUNTIES OF SOUTH FLORIDA OUT OF RED FLAG CONDITIONS WEDNESDAY AFTERNOON... BUT ALONG THE WEST COAST AND ACROSS THE LAKE REGION... RELATIVE HUMIDITY LEVELS MAY FALL BELOW 35% ONCE AGAIN FOR AROUND 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR DURING THE NEXT 24 HOURS. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR DURING THE NEXT 48 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
000 WWUS82 KMFL 030114 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 814 PM EST MON MAR 2 2009 FLZ063-066>075-174-031200- /O.EXP.KMFL.FW.W.0014.000000T0000Z-090303T0100Z/ /O.CON.KMFL.FW.W.0015.090303T1500Z-090304T0100Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-FAR SOUTH MIAMI DADE- 814 PM EST MON MAR 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM EST TUESDAY... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE RELATIVE HUMIDITIES OVER SOUTH FLORIDA TODAY HAVE COME UP ABOVE 35 PERCENT THIS EVENING. THEREFORE...THE RED FLAG WARNING HAS EXPIRED FOR ALL OF SOUTH FLORIDA FOR TODAY. THE RIDGE OF HIGH PRESSURE OVER THE SOUTHEASTERN STATES RESPONSIBLE FOR THE COOL AND DRY AIRMASS TODAY WILL SLIDE FAR ENOUGH EAST TO ALLOW WINDS ACROSS THE REGION TO BECOME MORE NORTHERLY. THIS WILL LIKELY KEEP THE EAST COASTAL AREAS OF SOUTH FLORIDA OUT OF RED FLAG CONDITIONS WEDNESDAY AFTERNOON...DUE TO SOME LOW LEVEL MOISTURE WORKING INTO THIS AREA FROM THE ATLANTIC WATERS. HOWEVER...REST OF SOUTH FLORIDA WILL STILL SEE DRY AIR IN PLACE WEDNESDAY AFTERNOON ALLOWING FOR THE RELATIVE HUMIDITY LEVELS TO FALL BELOW 35% ONCE AGAIN FOR 4 HOURS OR MORE. SO WILL CONTINUE THE RED FLAG WARNING FOR ALL AREAS OF SOUTH FLORIDA FOR WEDNESDAY AFTERNOON, EXCEPT FOR THE EAST COASTAL AREAS WHERE THEY WILL REMAIN OUT OF THE RED FLAG WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR DURING THE NEXT 12 HOURS. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ168-172-173-030215- /O.EXP.KMFL.FW.W.0014.000000T0000Z-090303T0100Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 814 PM EST MON MAR 2 2009 ...RED FLAG WARNING HAS EXPIRED... THE RELATIVE HUMIDITIES OVER THE COASTAL AREAS OF SOUTH FLORIDA HAVE COME UP ABOVE 35 PERCENT THIS EVENING. THEREFORE...THE RED FLAG WARNING HAS EXPIRED FOR ALL OF SOUTH FLORIDA FOR TODAY. $$ BAXTER
000 WWUS82 KMFL 030949 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 449 AM EST TUE MAR 3 2009 FLZ063-066-070-040100- /O.NEW.KMFL.FW.A.0015.090304T1700Z-090304T2300Z/ /O.CON.KMFL.FW.W.0015.090303T1500Z-090304T0100Z/ GLADES-HENDRY-INLAND COLLIER- 449 AM EST TUE MAR 3 2009 ...RED FLAG WARNING FOR ALL OF SOUTH FLORIDA TODAY EXCEPT FOR THE IMMEDIATE EAST COASTAL AREAS FROM 10AM TO 8PM EST FOR RELATIVE HUMIDITY LEVELS AT 35% OR BELOW FOR MORE THAN 3 HOURS... ...FIRE WEATHER WATCH NOW IN EFFECT FOR INTERIOR SECTIONS OF COLLIER COUNTY AND ALSO GLADES AND HENDRY COUNTIES FROM NOON TO 6PM EST FOR RELATIVE HUMIDITY LEVELS AT 35% OR BELOW FOR MORE THAN 3 HOURS... A DRY AIRMASS WILL REMAIN ACROSS SOUTH FLORIDA AGAIN TODAY, BUT AS THE RIDGE OF HIGH PRESSURE THAT BROUGHT THE COOLER AND DRIER AIRMASS SHIFTS EAST MOISTURE LEVELS WILL BEGIN TO SLOWLY RECOVER. THIS RIDGE WILL BECOME FAR ENOUGH EAST TODAY TO ALLOW WINDS TO SLOWLY BECOME NORTH-NORTHEAST THIS AFTERNOON, AND THIS SHOULD KEEP THE IMMEDIATE EAST COAST AREAS FROM REACHING MORE THAN AN HOUR OR TWO OF RELATIVE HUMIDITY VALUES OF 35% OR LESS, BUT INTERIOR AREAS WILL STILL BE QUITE DRY THIS AFTERNOON WITH RHS NOT COMING OUT OF RED FLAG CONDITIONS TO AROUND OR POSSIBLY SLIGHTLY AFTER SUNSET. TONIGHT MOISTURE LEVELS WILL SLOWLY INCREASE AS THE RIDGE CENTER MOVES TO THE ATLANTIC COAST OF THE CAROLINAS AND WINDS IN SOUTH FLORIDA BECOME MORE EASTERLY. MOISTURE LEVELS MAY NOT HAVE ENOUGH TIME TO RECOVER ACROSS GLADES, HENDRY, AND PORTIONS OF COLLIER COUNTIES BY WEDNESDAY AFTERNOON, THEREFORE A FIRE WEATHER WATCH IS NOW IN EFFECT, BUT ACROSS THE REMAINDER OF THE AREA RHS WILL REMAIN ABOVE 35%. BEYOND WEDNESDAY THE FLOW BECOMES NORTHEAST TO DUE EAST THROUGH THE REST OF THE WEEK WITH TEMPERATURES AND MOISTURE LEVELS INCREASING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR DURING THE NEXT 12 HOURS. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ067>069-071>075-174-040100- /O.CON.KMFL.FW.W.0015.090303T1500Z-090304T0100Z/ INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- FAR SOUTH MIAMI DADE- 449 AM EST TUE MAR 3 2009 ...RED FLAG WARNING FOR ALL OF SOUTH FLORIDA TODAY EXCEPT FOR THE IMMEDIATE EAST COASTAL AREAS FROM 10AM TO 8PM EST FOR RELATIVE HUMIDITY LEVELS AT 35% OR BELOW FOR MORE THAN 3 HOURS... ...FIRE WEATHER WATCH NOW IN EFFECT FOR INTERIOR SECTIONS OF COLLIER COUNTY AND ALSO GLADES AND HENDRY COUNTIES FROM NOON TO 6PM EST FOR RELATIVE HUMIDITY LEVELS AT 35% OR BELOW FOR MORE THAN 3 HOURS... A DRY AIRMASS WILL REMAIN ACROSS SOUTH FLORIDA AGAIN TODAY, BUT AS THE RIDGE OF HIGH PRESSURE THAT BROUGHT THE COOLER AND DRIER AIRMASS SHIFTS EAST MOISTURE LEVELS WILL BEGIN TO SLOWLY RECOVER. THIS RIDGE WILL BECOME FAR ENOUGH EAST TODAY TO ALLOW WINDS TO SLOWLY BECOME NORTH-NORTHEAST THIS AFTERNOON, AND THIS SHOULD KEEP THE IMMEDIATE EAST COAST AREAS FROM REACHING MORE THAN AN HOUR OR TWO OF RELATIVE HUMIDITY VALUES OF 35% OR LESS, BUT INTERIOR AREAS WILL STILL BE QUITE DRY THIS AFTERNOON WITH RHS NOT COMING OUT OF RED FLAG CONDITIONS TO AROUND OR POSSIBLY SLIGHTLY AFTER SUNSET. TONIGHT MOISTURE LEVELS WILL SLOWLY INCREASE AS THE RIDGE CENTER MOVES TO THE ATLANTIC COAST OF THE CAROLINAS AND WINDS IN SOUTH FLORIDA BECOME MORE EASTERLY. MOISTURE LEVELS MAY NOT HAVE ENOUGH TIME TO RECOVER ACROSS GLADES, HENDRY, AND PORTIONS OF COLLIER COUNTIES BY WEDNESDAY AFTERNOON, THEREFORE A FIRE WEATHER WATCH IS NOW IN EFFECT, BUT ACROSS THE REMAINDER OF THE AREA RHS WILL REMAIN ABOVE 35%. BEYOND WEDNESDAY THE FLOW BECOMES NORTHEAST TO DUE EAST THROUGH THE REST OF THE WEEK WITH TEMPERATURES AND MOISTURE LEVELS INCREASING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR DURING THE NEXT 12 HOURS. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS82 KMFL 031915 AAA RFWMFL URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 215 PM EST TUE MAR 3 2009 FLZ168-172-173-040100- /O.EXA.KMFL.FW.W.0015.000000T0000Z-090304T0100Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 215 PM EST TUE MAR 3 2009 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. VERY DRY AIR HAS SETTLED ACROSS SOUTH FLORIDA THIS AFTERNOON AND MIXED DOWN TO THE SURFACE. RELATIVE HUMIDITIES HAVE FALLEN EVEN BELOW 25 PERCENT IN SOME AREAS. DESPITE THE SURFACE WINDS SHIFTING OR SOON TO BE SHIFTING ONSHORE...RHS WILL LIKELY SEE 4 HOURS BELOW 35 PERCENT IN SOME AREAS IN THE COASTAL ZONES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR DURING THE NEXT 12 HOURS. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ063-066-070-041100- /O.CON.KMFL.FW.W.0015.000000T0000Z-090304T0100Z/ /O.CON.KMFL.FW.A.0015.090304T1700Z-090304T2300Z/ GLADES-HENDRY-INLAND COLLIER- 215 PM EST TUE MAR 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON. A VERY DRY AIRMASS HAS MOVED ACROSS SOUTH FLORIDA TODAY. RELATIVE HUMIDITIES WILL ACHIEVE LONG DURATIONS BELOW 35 PERCENT THIS AFTERNOON. MINIMUM RELATIVE HUMIDITIES HAVE FALLEN BELOW 20 PERCENT IN SOME AREAS. THESE CONDITIONS WILL PERSIST INTO EARLY THIS EVENING WITH RELATIVE HUMIDITIES RISING ABOVE 35 PERCENT AROUND OR SHORTLY AFTER SUNSET IN MOST PLACES. NORTHEASTERLY WINDS WILL LIKELY BRING MORE LOW LEVEL MOISTURE ACROSS THESE AREAS TOMORROW. HOWEVER...THERE IS SOME UNCERTAINTY AS TO JUST HOW MUCH MOISTURE MAY INCREASE. THEREFORE THE FIRE WEATHER WATCH WILL CONTINUE AS RELATIVE HUMIDITIES MAY DROP BELOW 35 PERCENT FOR AT LEAST A FEW HOURS TOMORROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR DURING THE NEXT 12 HOURS. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ067>069-071>075-174-040100- /O.CON.KMFL.FW.W.0015.000000T0000Z-090304T0100Z/ INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- FAR SOUTH MIAMI DADE- 215 PM EST TUE MAR 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. VERY DRY AIRMASS HAS MOVED ACROSS SOUTH FLORIDA TODAY. RELATIVE HUMIDITIES WILL ACHIEVE LONG DURATIONS BELOW 35 PERCENT THIS AFTERNOON. MINIMUM RELATIVE HUMIDITIES HAVE FALLEN BELOW 20 PERCENT IN SOME AREAS. THESE CONDITIONS WILL PERSIST INTO EARLY THIS EVENING WITH RELATIVE HUMIDITIES RISING ABOVE 35 PERCENT AROUND OR SHORTLY AFTER SUNSET IN MOST PLACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR DURING THE NEXT 12 HOURS. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ STRASSBERG
000 WWUS82 KMFL 040053 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 753 PM EST TUE MAR 3 2009 FLZ063-066-070-040900- /O.CAN.KMFL.FW.W.0015.000000T0000Z-090304T0100Z/ /O.CON.KMFL.FW.A.0015.090304T1700Z-090304T2300Z/ GLADES-HENDRY-INLAND COLLIER- 753 PM EST TUE MAR 3 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON... ...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ALLOWED THE RED FLAG WARNING TO EXPIRE. A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON. RELATIVE HUMIDITIES STARTED TO RISE ABOVE 35 PERCENT THIS EVENING ACROSS MOST OF THE SOUTH FLORIDA PENINSULA...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. NORTHEASTERLY WINDS WILL LIKELY BRING MORE LOW LEVEL MOISTURE ACROSS THESE AREAS TOMORROW. HOWEVER...THERE IS SOME UNCERTAINTY AS TO JUST HOW MUCH MOISTURE MAY INCREASE. THEREFORE THE FIRE WEATHER WATCH WILL CONTINUE AS RELATIVE HUMIDITIES MAY DROP BELOW 35 PERCENT FOR AT LEAST A FEW HOURS TOMORROW. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ067>069-071>075-168-172>174-040200- /O.CAN.KMFL.FW.W.0015.000000T0000Z-090304T0100Z/ INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 753 PM EST TUE MAR 3 2009 ...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ALLOWED THE RED FLAG WARNING TO EXPIRE. RELATIVE HUMIDITIES STARTED TO RISE ABOVE 35 PERCENT THIS EVENING ACROSS MOST OF THE SOUTH FLORIDA PENINSULA...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 2, 2:31 PM EST, 0 minutes earlier.
Area forecast discussion, Mar 2, 2:31 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EST MON MAR 2 2009
.DISCUSSION...
SURFACE HIGH PRESSURE OVER THE GREAT LAKES/OHIO VALLEY WILL NOSE
SOUTH ACROSS THE LONG AXIS OF THE FL PENINSULA TONIGHT. MODEL FCST
SOUNDINGS SHOW THAT THE BOUNDARY LAYER WILL DECOUPLE ACROSS INTERIOR
AREAS WITH WINDS DECREASING TO AROUND 5 KNOTS ACROSS COASTAL
LOCATIONS. THIS ALLEVIATES MOST CONCERNS WITH WIND CHILL ADVISORY
CRITERIA LIKELY NOT BEING MET ANYWHERE IN THE CWA TONIGHT.
HOWEVER...WITH CALM WINDS AND CLEAR SKIES CONDITIONS WILL BE IDEAL
FOR EXCELLENT RADIATIONAL COOLING ACROSS NW INTERIOR AREAS. MIN
TEMPS DROPPED TO 36 IN PARTS OF GLADES COUNTY THIS MORNING...AND
GIVEN LONGER DURATION OF DECOUPLED CONDITIONS TONIGHT MIN TEMPS WILL
LIKELY DROP SEVERAL DEGREES COOLER. GIVEN FCST THICKNESSES ARE
SLIGHTLY HIGHER FOR TOMORROW MORNING AND CORE OF COLDEST LOW
LEVEL/925MB AIR HAS PASSED...WILL KEEP CURRENT FCST OF LOWS AROUND
33. IT IS NOT ENTIRELY OUT OF THE QUESTION THAT ONE OR TWO SPOTS MAY
BRIEFLY TOUCH 32...BUT GIVEN IT IS LATE IN THE SEASON AND THE
FACTORS MENTIONED ABOVE FEEL THAT FREEZING TEMPS WILL BE TOUGH TO
ACHIEVE. STILL...WITH LOW TEMPS IN THE MID 30S ACROSS GLADES,
HENDRY, NORTHERN COLLIER AND FAR INTERIOR PALM BEACH
COUNTIES...PATCHY FROST WILL DEVELOP...BUT LOW LEVEL MOISTURE MAY BE TOO
LOW FOR WIDESPREAD FROST AND A FROST ADVISORY. ELSEWHERE...LOW
TEMPS WILL RANGE FROM AROUND 40 ACROSS THE FAR WESTERN MIAMI/FT
LAUDERDALE SUBURBS TO THE MID 40S ACROSS MUCH OF THE REST OF THE
METRO AREAS. MIN TEMPS IN THE LOWER 40S ARE EXPECTED IN THE WEST
PALM BEACH AND NAPLES AREAS. RECORD LOWS ACROSS THE NORMALLY
COLDER NW INTERIOR AREAS FOR TONIGHT/TOMORROW MORNING ARE
GENERALLY BETWEEN 28 AND 32 DEGREES AND THEREFORE MIN TEMPS ARE
EXPECTED TO FALL JUST SHY OF RECORDS.
FOR THE REMAINDER OF THE WEEK...SFC HIGH PRESSURE SLIDES SE TO THE
CAROLINA COAST AND CONTINUES SE INTO THE WESTERN ATLANTIC. BOUNDARY
LAYER SHOULD DECOUPLE THE NEXT FEW NIGHTS ACROSS THE INTERIOR WHICH
SHOULD ALLOW FOR CALM WINDS IN THE SAME AREAS MENTIONED
ABOVE...ALLOWING FOR SEVERAL MORE COOL NIGHTS. READINGS COULD EVEN
DIP WELL INTO THE 30S AGAIN WITH PATCHY FROST IN THESE AREAS
TUESDAY NIGHT BEFORE LOWS WARM INTO THE 40S. ACROSS THE REST OF
THE AREA...THE CONDITIONS REFERENCED ABOVE MAY RESULT IN
SEVERAL NIGHTS WITH LAND BREEZES FOR THE WESTERN METRO AREAS
DESPITE FLOW SHIFTING TO THE NE DURING THE AFTERNOON HOURS EACH
DAY...THOUGH COASTAL LOCATIONS MAY STAY WITH NE WINDS GIVEN
APPROACH OF BACKDOOR FRONT. THIS COULD KEEP SOME COOLER NIGHTS ACROSS
THE EAST COAST METRO AREAS EVEN AS DAYTIME HIGHS WARM GRADUALLY
THROUGH THE WEEK.
OUTSIDE OF TEMPS...IT WILL BE MOSTLY SUNNY THE NEXT FEW DAYS AND
GENERALLY DRY. THE ONLY SLIGHT CHANCE FOR A SHOWER OR TWO WILL COME
WEDNESDAY AS A WEAK BACKDOOR/REINFORCING COLD FRONT MOVES SOUTH
ACROSS THE AREA WITH A SLIGHT INCREASE IN MOISTURE/CLOUDS. BEHIND THIS FRONT A
DEEP-LAYER SFC-500MB RIDGE WILL BUILD ACROSS THE FL PENINSULA
FRIDAY INTO NEXT WEEKEND KEEPING TRANQUIL BUT WARMER WEATHER
CONDITIONS IN PLACE.
&&
.MARINE...
NWRLY WINDS WILL SUBSIDE TO 10-15KTS TONIGHT AND GRADUALLY SHIFT
NERLY TOMORROW NIGHT AND BEHIND SECONDARY FRONT ON WEDNESDAY. A
BRIEF WIND SURGE NEAR 20KTS MAY ACCOMPANY THIS FRONT BEFORE NERLY
WINDS AROUND 15KTS RESUME FOR THE REST OF THE WEEK...GRADUALLY
SHIFTING MORE ERLY WITH TIME. SEAS WILL RUN AROUND 7 FT EARLY TONIGHT
BUT DROP BELOW BY MORNING AS WINDS WEAKEN SOME...WITH A POSSIBLE
RETURN TO 7 FT BRIEFLY ON WEDNESDAY BEHIND THE FRONT IF NERLY
SWELL CAN PROPAGATE DOWN THE COAST.
&&
.FIRE WEATHER...
RED FLAG WARNING VERIFYING ALL ZONES EXCEPT COASTAL COLLIER COUNTY
AS ANTICIPATED THIS MORNING DUE TO ONSHORE FLOW THERE. DECIDED
AGAINST CANCELING FOR THEM AT THIS POINT TO AVOID CONFUSION IN
THE PRODUCT. DEWPOINTS MAY DROP EVEN MORE TOMORROW AND THIS WILL
LEAD TO RED FLAG CONDITIONS EVEN ON THE GULF COAST DESPITE ONSHORE
FLOW. ONLY LOCATIONS NOT EXPECTED TO MEET CRITERIA TOMORROW ARE
IMMEDIATE EAST COASTAL ZONES AS WINDS WILL SHIFT ONSHORE THERE IN
THE AFTERNOON...BRINGING MORE MOISTURE INTO THE REGION. EVEN HERE
THOUGH 2 TO 3 HRS AROUND 35 PERCENT IS POSSIBLE...BUT WINDS WILL
BE LIGHTER AND NOT CONTRIBUTE TO CRITERIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 43 68 50 70 / 0 0 - -
FORT LAUDERDALE 46 69 52 71 / 0 0 10 -
MIAMI 46 69 51 72 / 0 0 10 -
NAPLES 45 66 45 73 / 0 0 0 -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM EST THIS EVENING FOR FLZ063-FLZ066-
FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-
FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.
RED FLAG WARNING FROM 10 AM TO 8 PM EST TUESDAY FOR FLZ063-
FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-
FLZ074-FLZ075-FLZ174.
AM...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ650-
AMZ651-AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR GMZ676.
&&
DISCUSSION/MARINE/FIRE WX...STRASSBERG
AVIATION...RGHHazardous weather outlook, Mar 2, 8:48 AM EST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 848 AM EST MON MAR 2 2009 FLZ063-066>075-168-172>174-030000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 848 AM EST MON MAR 2 2009 ...ANOTHER COLD ONE TONIGHT WITH PATCHY FROST INTERIOR... ...HAZARDOUS MARINE CONDITIONS THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: NORTHWEST WINDS OF AROUND 15 MPH WITH HIGHER GUSTS WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS TODAY ALONG THE GULF COAST NORTH OF MARCO ISLAND. TEMPERATURES: TONIGHT WINDS WILL BECOME VERY LIGHT TO NEARLY CALM. THIS, COMBINED WITH MOSTLY CLEAR SKIES, WILL RESULT IN ACTUAL TEMPERATURES FALLING INTO THE 30S AND 40S WITH SOME INTERIOR AREAS FALLING TO JUST ABOVE FREEZING. THIS MAY LEAD TO PATCHY FROST ACROSS PORTIONS OF INLAND PALM BEACH, INLAND BROWARD, INLAND COLLIER, GLADES, AND HENDRY COUNTIES. WAVES: NORTHWEST WINDS OF AT LEAST 15 TO 20 KNOTS WILL REMAIN ACROSS THE COASTAL WATERS THROUGH TONIGHT AND THIS WILL KEEP SEAS IN THE GULF STREAM AT 7 FEET THROUGH THE PERIOD. SEAS IN THE WELL OFFSHORE GULF WATERS ARE EXPECTED TO REMAIN NEAR 7 FEET THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY NORTHERLY WINDS ARE EXPECTED TO KEEP SEAS IN THE GULF STREAM AT 6 TO 8 FEET INTO WEDNESDAY AFTERNOON. ANOTHER CHILLY NIGHT IS EXPECTED ACROSS INTERIOR AND WEST COAST SECTIONS OF SOUTH FLORIDA TUESDAY NIGHT WITH TEMPERATURES FALLING INTO THE MID 30S TO MID 40S ACROSS GLADES, HENDRY, AND COLLIER COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 5:05 PM EST | Freeze Warning | MFL | Glades, Hendry | 15 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.